Alert archive / Kansas / Tornado Warnings in 2014
Tornado Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Dec 14, 2014, 6:25 PM CST for Reno County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2014, 6:25 PM CST (00:25 UTC)
- Expired
- Dec 14, 2014, 6:42 PM CST
- In force
- 17 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Reno County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WFUS53 KICT 150025
TORICT
KSC155-150100-
/O.NEW.KICT.TO.W.0010.141215T0025Z-141215T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CST SUN DEC 14 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CST
* AT 624 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHWEST OF CHENEY...MOVING NORTH AT
35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CHENEY STATE PARK AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3789 9786 3785 9770 3783 9770 3773 9777
3773 9789 3774 9789
TIME...MOT...LOC 0024Z 202DEG 28KT 3773 9785
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CARUSO2 follow-up statements
153
WWUS53 KICT 150031
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CST SUN DEC 14 2014
KSC155-150100-
/O.CON.KICT.TO.W.0010.000000T0000Z-141215T0100Z/
RENO KS-
631 PM CST SUN DEC 14 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
SOUTHEASTERN RENO COUNTY...
AT 631 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTHWEST OF HAVEN...MOVING NORTH AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
CHENEY STATE PARK AND CHENEY LAKE.
LAT...LON 3789 9786 3785 9771 3783 9772 3773 9778
3774 9789
TIME...MOT...LOC 0031Z 196DEG 28KT 3779 9785
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CARUSO281
WWUS53 KICT 150042
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CST SUN DEC 14 2014
KSC155-150051-
/O.CAN.KICT.TO.W.0010.000000T0000Z-141215T0100Z/
RENO KS-
642 PM CST SUN DEC 14 2014
...THE TORNADO WARNING FOR SOUTHEASTERN RENO COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3789 9786 3785 9771 3783 9772 3773 9778
3774 9789
TIME...MOT...LOC 0038Z 202DEG 28KT 3787 9781
$$
CARUSOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Dec 14, 5:28 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 14, 5:28 PM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 528 PM CST SUN DEC 14 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 235 PM CST SUN DEC 14 2014 THE VIGOROUS STORM OVER THE SOUTHERN/CENTRAL HIGH PLAINS CONTINUES TO MAKE SLOW PROGRESS TOWARD THE EAST-NORTHEAST TODAY. A WELL DEFINED DRY SLOT WILL BRING A MORE RAPID DEMISE TO THE PRECIPITATION ACROSS PORTIONS OF SOUTHERN KANSAS THIS EVENING WHILE SOME WRAP- AROUND PRECIPITATION MAY LINGER INTO THE MORNING HOURS ON MONDAY ACROSS PORTIONS OF CENTRAL AND NORTHERN KANSAS. ANY BRIEF TRANSITION TO SNOW ACROSS CENTRAL KANSAS IS NOT EXPECTED TO RESULT IN ANY ACCUMULATION. MORE SEASONABLE TEMPERATURES ARE ANTICIPATED IN THE WAKE OF THE STORM SYSTEM WITH HIGHS MAINLY IN THE LOW 40S MON-WED. SHORTWAVE RIDGING WILL MAINTAIN DRY WEATHER CONDITIONS TUE-EARLY WEDNESDAY BEFORE A SHORTWAVE TROUGH APPROACHES LATE ON WEDNESDAY BRINGING INCREASING CHANCES FOR LIGHT MIXED PRECIPITATION. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 235 PM CST SUN DEC 14 2014 MAINTAINED LOW POPS WED NIGHT THROUGH FRI NIGHT ALTHOUGH LARGE PHASE/AMPLITUDE DIFFERENCES AND LACK OF RUN-TO-RUN CONSISTENCY LEAD TO A LOW CONFIDENCE FORECAST AT THIS TIME. MAINTAINED MIXED PHASE PRECIPITATION AS A SERIES OF SHORTWAVE TROUGHS LIFT OUT OF THE SOUTHWEST THROUGH FRIDAY NIGHT WHILE MAINTAINING SEASONABLY COOL TEMPERATURES ACROSS THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 521 PM CST SUN DEC 14 2014 A LINE OF RAIN SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE REGION THIS EVENING...WITH SOME LIGHT RAIN SHOWERS RE-DEVELOPING OVER CENTRAL KANSAS LATER TONIGHT. LOW CLOUDS IN THE MVFR RANGE WILL CONTINUE TO LINGER OVER THE AREA...WITH SOUTHERLY WINDS SWITCHING TO THE NORTHWEST AS A COLD FRONT SWEEPS SOUTHWARD ACROSS THE REGION. THE NORTHWEST WINDS WILL BECOME STRONG AND GUSTY DURING THE DAY ON MONDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 46 28 43 / 40 20 0 0 HUTCHINSON 40 45 25 41 / 40 30 0 0 NEWTON 41 46 26 40 / 50 30 0 0 ELDORADO 41 46 28 41 / 60 20 0 0 WINFIELD-KWLD 41 47 29 43 / 40 10 0 0 RUSSELL 35 41 21 38 / 50 30 0 0 GREAT BEND 35 42 23 40 / 40 30 0 0 SALINA 40 44 25 40 / 80 30 10 0 MCPHERSON 41 44 25 40 / 50 30 0 0 COFFEYVILLE 46 51 31 44 / 100 20 0 0 CHANUTE 47 51 29 42 / 100 20 10 0 IOLA 48 51 29 41 / 100 20 10 0 PARSONS-KPPF 46 51 30 43 / 100 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 14, 6:12 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 612 PM CST SUN DEC 14 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 612 PM CST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL AFFECT MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. A STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE AND CAPABLE OF PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Dec 14, 5:34 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CST SUN DEC 14 2014
KSZ082-091-150000-
HARPER KS-KINGMAN KS-
534 PM CST SUN DEC 14 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 600 PM CST
* AT 531 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING NORTHEAST AT 40
MPH.
A BRIEF FUNNEL CLOUD OR TWO...AND HAIL UP TO DIME SIZE ARE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...NORWICH...DANVILLE AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3722 9812 3752 9802 3748 9781 3738 9780
3719 9792
TIME...MOT...LOC 2331Z 215DEG 34KT 3731 9796
CARUSOLocal storm report, Dec 14, 5:44 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CST SUN DEC 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 2 NE HARPER 37.31N 98.00W
12/14/2014 HARPER KS PUBLIC
PUBLIC REPORTED A TORNADO 2 MILES NORTHEAST OF HARPER.
&&
CDJSpecial weather statement, Dec 14, 6:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CST SUN DEC 14 2014
KSZ093-094-098-150045-
CHAUTAUQUA KS-ELK KS-COWLEY KS-
607 PM CST SUN DEC 14 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 645 PM CST
* AT 604 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DEXTER TO NEAR HARDY...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE...BURDEN...DEXTER...GRENOLA AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3720 9675 3747 9676 3746 9638 3701 9648
3700 9677
TIME...MOT...LOC 0004Z 205DEG 42KT 3722 9669 3702 9672
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:07 PM CST | Special Weather Statement | ICT | Cowley | 38 min |
| Dec 14, 6:54 PM CST | Special Weather Statement | ICT | Harvey | 36 min |
| Dec 14, 7:02 PM CST | Special Weather Statement | ICT | Montgomery | 28 min |
| Dec 14, 7:17 PM CST | Special Weather Statement | ICT | McPherson | 43 min |
Nearby
Tornado Warnings in Kansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.